My PM doctor was alarmed by the weight I've gained from the Methadone I've been taking, so he switched me from 60mg a day of Methadone to 2 80mg of OxyContin a day with 30mg Oxycodone IR 6 times a day for breakthrough pain.
My question is: How long do you think it will take for the Methadone to not be fighting with the OxyContin? How long will it take for it to be just OxyContin in my system? Do you think I will feel WD's? I hope not! I agree with my PM. I HAVE gained weight on the Methadone & I too am afraid I'll have MORE health problems by taking it.
I just slept all day (I work on call) & had a horrible sweet tooth!
I did not take any Methadone today & at mid-day, when I filled the prescription I took one 80mg OxyContin & through out the day I've taken my breakthrough meds. No WD's so far, but I know Methadone stays in your system much longer than most drugs. Any help would greatly be appreciated as this is my first time on OxyContin.
Switching from methadone to OxyContin?
- 22 Dec 2011 by bama57
- 10 Jun 2012
- oxycontin, pain, methadone, oxycodone, weight, doctor
You shouldn't have any withdrawals as long as you take the oxycontin as prescribed. Methadone is a long acting med, but if the conversion from methadone to oxycontin is done correctly you won't be without the correct amount of opiates in your system and therefore no withdrawal.
I'd have to more or less agree. While there is no good way of converting the dose of methadone due to its build up in the system, making for the levels to be higher than what it is that you take. This therefore means that the longer that you've been on the methadone, the more oxycotin would be needed. Nonetheless it is possible to make very educated guesses. While methadone does last a long time in the system, it does however have withdrawals that generally start by day two. It starts out with a feeling of chills along with feeling very sweaty and hot in addition to severe fatigue.
You should be alright, but if you do experience these symptoms, make sure that you call your doc, afterall, as I mentioned earlier, there is no good conversion for the two, and there's a good chance that the dose may need a bit of tuning.
I wish you the best of luck, and hope that the transition is smooth.
I find myself in a very similar situation as you. I was hospitalized last year for a number of months due to spinal problems, and while I was there the Dr. put me onto Methadone for my back pain, as well as a number of other pain medications for the break through pain (Morphine, Dilaudid, Oxycodone... etc... ).
When I was released last Sept. after having neck surgery, I was sent home on 150mg. of Methadone/day and 30m.g. Oxycodone IR 6 times a day for the break through pain.
I immediately started to gain weight... about 5 lbs. a month. I have been approx. 178lbs. for most of my life, and I'm now up to 230lbs and it's June of 2012.
I would love to know how it's been going for you? Methadone does take a very long time to leave one's system. Much of it will depend on your metabolism. I've been too afraid to stop taking the Methadone long term because of the withdrawals.I have gone up to 5 days without taking a dose and still felt no withdrawal symptoms, I think because my metabolism is moving really slow. But I've got to do something because the weight gain has had a very negative impact on my health and my life in general.
A question I have for the community here is what dosage of Oxycontin would I need to take to transition from 150mg of the Methadone I take daily?
I've been on the Methadone for one year now, and I really want to be off of it. I'll still need to take something for my pain, which is located in my neck and head now. My lower back has healed greatly and that was the reason for the Methadone in the first place.
Thanks for reading! ~ Michael
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 30 May 2010 • 4 answers
Posted 19 Dec 2010 • 2 answers
Posted 24 Dec 2010 • 1 answer
Posted 3 Feb 2011 • 4 answers
Posted 15 Mar 2015 • 2 answers